Alert archive / Tennessee / Freeze Watches in 2021
Freeze Watch 4, NWS Memphis, TN
NWS Memphis, TN issued this freeze watch at Nov 2, 2021, 4:02 AM CDT for 15 counties in Tennessee; 5 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Nov 4, 2021, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 2, 2021, 4:02 AM CDT (09:02 UTC)
- In effect from
- Nov 4, 2021, 1:00 AM CDT
- Expired
- Nov 3, 2021, 3:26 AM CDT
- In force
- Issued by
- NWS Memphis, TN
All 22 counties
Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 82 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733 WWUS74 KMEG 020902 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 402 AM CDT Tue Nov 2 2021 ARZ009-018-MOZ113-115-TNZ001>004-022100- /O.NEW.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, and Paris 402 AM CDT Tue Nov 2 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...In Tennessee, Lake, Obion, Weakley and Henry Counties. In Arkansas, Clay and Greene Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
660 WWUS74 KMEG 022001 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 301 PM CDT Tue Nov 2 2021 ARZ026>028-TNZ019>022-048>052-054-055-031030- /O.EXA.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/ Craighead-Poinsett-Mississippi-Dyer-Gibson-Carroll-Benton TN- Lauderdale-Tipton-Haywood-Crockett-Madison-Henderson-Decatur- Including the cities of Jonesboro, Harrisburg, Blytheville, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, and Decaturville 301 PM CDT Tue Nov 2 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...Portions of West Tennessee and East Arkansas. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ009-018-MOZ113-115-TNZ001>004-031030- /O.CON.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, and Paris 301 PM CDT Tue Nov 2 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 29 possible. * WHERE...In Tennessee, Lake, Obion, Weakley and Henry Counties. In Arkansas, Clay and Greene Counties. In Missouri, Dunklin and Pemiscot Counties. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
068 WWUS74 KMEG 030826 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 326 AM CDT Wed Nov 3 2021 ARZ009-018-026>028-MOZ113-115-TNZ001>004-019>022-048>052-054-055- 032100- /O.UPG.KMEG.FZ.A.0004.211104T0600Z-211104T1400Z/ /O.NEW.KMEG.FZ.W.0006.211104T0600Z-211104T1400Z/ /O.NEW.KMEG.FZ.A.0005.211105T0600Z-211105T1400Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Dunklin-Pemiscot-Lake- Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Henderson-Decatur- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Lexington, Parsons, and Decaturville 326 AM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 30 expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible. * WHERE...Portions of West Tennessee, East Arkansas and Southeast Missouri. * WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ035-036-048-TNZ053-088>092-032100- /O.NEW.KMEG.FZ.W.0006.211104T0600Z-211104T1400Z/ /O.NEW.KMEG.FZ.A.0005.211105T0600Z-211105T1400Z/ Cross-Crittenden-St. Francis-Chester-Shelby-Fayette-Hardeman- McNairy-Hardin- Including the cities of Wynne, West Memphis, Forrest City, Henderson, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 326 AM CDT Wed Nov 3 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31 expected. For the Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...In Tennessee, Chester, Shelby, Fayette, Hardeman, McNairy and Hardin Counties. In Arkansas, Cross, Crittenden and St. Francis Counties. * WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ ARZ049-MSZ001>005-007-008-012>014-032100- /O.NEW.KMEG.FR.Y.0005.211104T0600Z-211104T1400Z/ /O.NEW.KMEG.FZ.A.0005.211105T0600Z-211105T1400Z/ Lee AR-DeSoto-Marshall-Benton MS-Tippah-Alcorn-Tunica-Tate-Panola- Lafayette-Union- Including the cities of Marianna, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Tunica, Senatobia, Batesville, Oxford, and New Albany 326 AM CDT Wed Nov 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Frost Advisory, temperatures as low as 33 will result in frost formation. For the Freeze Watch, sub-freezing temperatures as low as 31 possible. * WHERE...Portions of North Mississippi and East Arkansas. * WHEN...For the Frost Advisory, from 1 AM to 9 AM CDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MSZ006-009-032100- /O.NEW.KMEG.FR.Y.0005.211104T0600Z-211104T1400Z/ Tishomingo-Prentiss- Including the cities of Iuka and Booneville 326 AM CDT Wed Nov 3 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Tishomingo and Prentiss Counties. * WHEN...From 1 AM to 9 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze watch went out at Nov 2, 4:01 AM CDT, 1 minute earlier.
Area forecast discussion, Nov 2, 4:01 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Memphis TN
401 AM CDT Tue Nov 2 2021
.DISCUSSION...
The Mid-South will see a drastic cool-down this week. The coldest
day of the forecast looks to be Wednesday, when highs will struggle
to climb out of the 40s due to heavy cloud cover. The clouds should
clear up starting Wednesday night, potentially allowing for the
first freeze of the season in our northern CWA Thursday morning.
An inverted trough coming up from south Texas looks to be providing
us with sufficient low level convergence and moisture for some
rain Tuesday night into Wednesday morning. Upper level divergence
will reinforce this lifting potential and result in 40-60% PoPs
for east central AR and northwest MS overnight Tuesday. Though the
precip timing will coincide with colder temperatures, projected
model soundings do not suggest any kind of wintry precip types in
our area through the period.
High pressure will settle in to the area by Thursday evening,
promoting significant radiational cooling at night and calm winds.
This could result in widespread areas of frost in our AR/MO/TN
counties Friday through Sunday morning. The extended forecast looks
mostly dry, with daytime highs in the mid to upper 60s and overnight
lows in the 40s.
CAD
&&
.AVIATION...
/06z TAFs/
Light showers have moved into the area this evening but should
remain light. Otherwise, mostly VFR conditions will persist
throughout the night. MVFR ceilings will move into all sites by
tomorrow morning, before scattering out by early afternoon. Winds
will be northeast at 5 to 9 kts.
SWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Watch from late Wednesday night through Thursday morning
for Clay-Greene.
MO...Freeze Watch from late Wednesday night through Thursday morning
for Dunklin-Pemiscot.
MS...None.
TN...Freeze Watch from late Wednesday night through Thursday morning
for Henry-Lake-Obion-Weakley.
&&Nearby
Freeze Watches in Tennessee, 2021Freeze Watches in Arkansas, 2021Freeze Watches in Missouri, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.